Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Feb 7, 2021, 12:25 AM EST for Citrus County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2021, 12:25 AM EST (05:25 UTC)
- Expired
- Feb 7, 2021, 1:00 AM EST
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
County Citrus County, FL
The radar
The Tampa radar (KTBW), 155 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted.
266
WWUS82 KTBW 070525
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1225 AM EST Sun Feb 7 2021
FLZ139-142-239-242-070600-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
1225 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 100 AM EST...
At 1224 AM EST, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crystal River Airport, or 19 miles northwest of
Homosassa Springs, moving northeast at 55 mph.
Small hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 AM EST for northern and
west central Florida.
LAT...LON 2925 8254 2922 8253 2921 8254 2904 8254
2904 8251 2905 8249 2905 8246 2901 8244
2886 8282 2907 8288
TIME...MOT...LOC 0524Z 238DEG 47KT 2898 8279
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Feb 6, 10:04 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 6, 10:04 PM EST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 1004 PM EST Sat Feb 6 2021 .UPDATE... Tornado Watch 5 has been cancelled for the counties of Levy...Sumter...Citrus...and Hernando counties. && .Prev Discussion... /issued 719 PM EST Sat Feb 6 2021/ AVIATION... VFR CIGS expected to drop to MVFR to IFR from north to south throughout the overnight hours. MVFR and brief IFR visibility will also be possible overnight. Winds will be southerly but will shift to the west then northwest through the period. SHRA and VCTS will be possible mainly in the overnight and morning hours at all terminals. Prev Discussion... /issued 309 PM EST Sat Feb 6 2021/ DISCUSSION... A boundary is in place across the Nature Coast this afternoon. Warm and moist air will continue to lift north across the area as the boundary lifts through the afternoon, with scattered to numerous showers and thunderstorms, some becoming severe with damaging winds and a tornado possible this afternoon. The chance for severe weather will continue into the evening and overnight hours, as the boundary then pushes back to the south and through the area Sunday morning through the afternoon, with showers and storms gradually ending across the area from north to south on Sunday. Sea fog and land fog are also possible this evening/overnight with sea fog already in place just offshore of the Tampa Bay area. The fog will also clear out as the front pushes south. Once the front pushes south of the area, some drier and slightly cooler air will move into the area behind it as high pressure builds with the front stalling across south FL. The boundary lifts back to the north mid-week allowing for a few showers in the afternoons, with ridging then building in from the SE across the area. The next stronger frontal system moves in Friday with a secondary push Saturday, allowing for scattered showers and storms across the area. Temperatures will be in the mid 70s to lower 80s through much of the period, with lows generally in the 50s and 60s through the period. MARINE... Sea fog is in place across at least the central near-shore waters this afternoon and is expected to spread across the waters with the warm and moist air lifting over the area through the evening. It will then eventually clear from north to south as the front moves through the area Sunday. Scattered to numerous showers and thunderstorms will also be in place across the area through Sunday, also clearing from north to south with the front. Winds and seas are expected to remain AOB 15 knots through the period with no headlines. High pressure will briefly build in for Monday, with the frontal boundary across south FL then lifting back to the north Tuesday through the end of the period. A few mainly afternoon showers will be possible each day from Tuesday on. FIRE WEATHER... No concerns as afternoon humidities are expected to remain above critical levels through the period. && .Preliminary Point Temps/PoPs... TPA 75 67 73 59 / 70 80 50 0 FMY 84 69 78 65 / 60 50 70 10 GIF 75 68 79 60 / 70 70 60 0 SRQ 81 68 75 59 / 70 80 60 0 BKV 75 62 74 52 / 70 80 40 0 SPG 75 66 71 60 / 70 80 50 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE...09/Rude
In the hours before
Local storm report, Feb 6, 6:43 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
643 PM EST SAT FEB 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 N CHIEFLAND 29.54N 82.86W
02/06/2021 LEVY FL LAW ENFORCEMENT
TWO HOMES RECEIVED MINOR TO MODERATE ROOF DAMAGE.
MULTIPLE TREES AND POWERLINES DOWN BETWEEN CHIEFLAND AND
FANNING SPRINGS.
&&
OGLESBYSpecial weather statement, Feb 6, 11:34 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1134 PM EST Sat Feb 6 2021
FLZ052-056-070515-
Polk FL-Hardee FL-
1134 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEE AND
SOUTHWESTERN POLK COUNTIES UNTIL 1215 AM EST...
At 1134 PM EST, Doppler radar was tracking a strong thunderstorm near
Ona, or 10 miles west of Wauchula, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bartow, Lake Wales, Wauchula, Ona, Fort Meade, Crooked Lake Park,
Frostproof, Bowling Green, Zolfo Springs, Hillcrest Heights, Highland
Park, Homeland, Alturas, Lake Wales Municipal Airport, Babson Park,
Bartow Municipal Airport and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 AM EST for central and
west central Florida.
LAT...LON 2741 8190 2752 8206 2760 8206 2796 8183
2785 8141
TIME...MOT...LOC 0434Z 218DEG 39KT 2754 8198
TBWSpecial weather statement, Feb 6, 11:53 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1153 PM EST Sat Feb 6 2021
FLZ239-070515-
Inland Levy FL-
1153 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEVY COUNTY UNTIL
1215 AM EST...
At 1153 PM EST, Doppler radar was tracking a strong thunderstorm over
Williston Municipal Airport, or near Williston, moving northeast at
55 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Williston, Williston Highlands and Williston Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 AM EST for northern
Florida.
LAT...LON 2923 8240 2921 8245 2922 8252 2923 8252
2934 8260 2946 8241
TIME...MOT...LOC 0453Z 238DEG 48KT 2931 8248
TBWSpecial weather statement, Feb 7, 12:25 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1225 AM EST Sun Feb 7 2021
FLZ139-142-239-242-070600-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
1225 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 100 AM EST...
At 1224 AM EST, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crystal River Airport, or 19 miles northwest of
Homosassa Springs, moving northeast at 55 mph.
Small hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 AM EST for northern and
west central Florida.
LAT...LON 2925 8254 2922 8253 2921 8254 2904 8254
2904 8251 2905 8249 2905 8246 2901 8244
2886 8282 2907 8288
TIME...MOT...LOC 0524Z 238DEG 47KT 2898 8279
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:10 PM EST | Marine Dense Fog Advisory | TBW | 12 hr | |
| Feb 6, 10:44 PM EST | Special Marine Warning | TBW | 46 min | |
| Feb 6, 11:34 PM EST | Special Weather Statement | TBW | Hardee | 41 min |
| Feb 6, 11:47 PM EST | Special Marine Warning | TBW | 43 min | |
| Feb 6, 11:53 PM EST | Special Weather Statement | TBW | Levy | 22 min |
| Feb 7, 1:43 AM EST | Special Weather Statement | TBW | Citrus | 32 min |
| Feb 7, 1:56 AM EST | Special Weather Statement | TBW | Manatee, Sarasota | 34 min |
| Feb 7, 4:07 AM EST | Special Marine Warning | TBW | 23 min | |
| Feb 7, 4:24 AM EST | Special Marine Warning | TBW | 36 min | |
| Feb 7, 4:31 AM EST | Special Weather Statement | TBW | Hernando, Sumter | 44 min |
| Feb 7, 4:41 AM EST | Special Weather Statement | TBW | Pinellas | 34 min |
| Feb 7, 4:58 AM EST | Special Marine Warning | TBW | 47 min | |
| Feb 7, 5:34 AM EST | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 116 min |
| Feb 7, 6:07 AM EST | Special Marine Warning | TBW | 38 min | |
| Feb 7, 6:16 AM EST | Special Weather Statement | TBW | Polk | 44 min |
| Feb 7, 6:39 AM EST | Special Weather Statement | TBW | Manatee | 51 min |
| Feb 7, 6:51 AM EST | Special Marine Warning | TBW | 39 min | |
| Feb 7, 7:14 AM EST | Special Weather Statement | TBW | Hardee, Manatee, Polk | 46 min |
| Feb 7, 9:30 AM EST | Special Weather Statement | TBW | Highlands | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.